Psychiatry and Clinical Psychopharmacology
Case Report

Late onset mania possibly related to modafinil use: a case report

1.

Akdeniz University Psychiatry Department, MD, Antalya-Turkey

Psychiatry and Clinical Psychopharmacology 2012; 22: 71-74
DOI: 10.5455/bcp.20111216010146
Keywords : Mania, modafinil, late onset
Read: 661 Downloads: 402 Published: 23 February 2021

Modafinil is used in the treatment of excessive day time sleepiness associated with several clinical conditions. Adjunctive modafinil therapy has also been suggested to improve residual symptoms such as fatigue and sleepiness in unipolar and bipolar depression and also in schizophrenia. Although there have been concerns about the possible occurrence of psychosis and mania with the use of this drug, very few case reports have been reported. We hereby present a case of late onset mania with psychotic features in a man treated with modafinil. The psychiatric history and clinical course of this patient suggest that the mania is likely to be related to modafinil use and, to our knowledge, this is the first report of late onset mania related to modafinil use in the literature. We suggest that careful psychiatric monitoring of patients receiving modafinil is needed.


Muhtemelen modafinil kullanımıyla ilişkili geç başlangıçlı mani: Bir olgu sunumu

Modafinil gündüz uykululuğu ile giden çeşitli klinik durumların tedavisinde kullanılmaktadır. Modafinil ekleme tedavisinin aynı zamanda, unipolar ve bipolar depresyon ile şizofrenide görülen yorgunluk ve uykululuk gibi rezidüel belirtileri düzeltebileceği öne sürülmektedir. Bu ilacın psikoz ve mani oluşturma olasılığı ile ilgili bir durum söz konusu olmakla birlikte, bu konuya ilişkin çok az sayıda olgu bildirimi yayınlanmıştır. Bu yazıda, modafinil tedavisi sırasında gelişen psikotik özellikli geç başlangıçlı bir mani olgusu sunmaktayız. Hastanın psikiyatrik öyküsü ve klinik gidişi, maninin büyük olasılıkla modafinil kullanımıyla ilişkili olabileceğini düşündürmektedir ve bilgilerimize göre bu olgu literatürdeki modafinile bağlı olarak gelişen ilk geç başlangıçlı mani bildirisidir. Modafinil tedavisi alan hastaların dikkatli psikiyatrik izlemi gerektiğini önermekteyiz

Files
EISSN 2475-0581